Stay Connected During Withdrawal
Reach out for support from OHIO
When you take a withdrawal for medical reasons, it’s helpful to have someone at OHIO who can be a trusted counselor and point of contact through whom you can maintain connection and a sense of belonging. This person, or these people, can help you navigate the paperwork and processes involved in leaving and returning, as well as guidance in how to manage your time during your withdrawal. If you want to stay connected and informed during your withdrawal, consider contacting the following individuals on campus:
- Case manager with the Office of the Dean of Students to help orient you to options for support during your withdrawal and process for returning
- Counselor or Counseling and Psychological Services for recommendations for care and resources during your leave and upon your return
- Friends, teammates, and roommates for support and information about campus
- Trusted faculty with whom you feel connected for the support we well as guidance about your return and future courses/program choices
- Student affairs/services office within your academic college for support and ideas/options around re-enrollment (e.g., adjusted course schedule/reduced course load)
- Student Accessibility Services for support and ideas/options around re-enrollment (e.g., adjusted course schedule/documented revisions for accommodations/reduced course load)
- Academic advisor for support finding/approving coursework/skills-building opportunities to complete during your withdrawal and course load upon your return
- Campus-based employers for continued or future employment opportunities or suggestions and/or letters of recommendation
Be persistent and consistent in your communications.
It can be difficult to stay in contact with and receive the same level of attention and support from your school during your withdrawal. Stay persistent and if you cannot get a response from one person on campus, consider turning to other departments and/or trusted advisors who can help you advocate.